MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation ¿ evaluation it was reported that a cook bakri postpartum balloon with rapid instillation components leaked.The device was placed by the obstetrics (ob) physician for uterine bleeding and was inflated with 240 ml of normal saline.One iodine soaked vaginal pack was also placed.Later that day, the vaginal packing and bakri were removed.During removal of the bakri, about 10 ml of fluid was removed from the balloon; however, resistance was met and no additional fluid could be removed.The bakri was gently pulled and was successfully removed without difficulty.It was noted that the bedding under the patient was saturated with clear and light pink drainage.After removal, reinflation of the bakri balloon was attempted, and a small hole was found in the balloon.No adverse effects were reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field cook also reviewed product labeling.The ifu, "t_j-sosr_rev4 bakri postpartum balloon¿, supplied with the device states the following in consideration of the reported failure mode: "how supplied: upon removal from the package, inspect the product to ensure no damage has occurred." based upon the available information, no product returned, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a cook bakri postpartum balloon with rapid instillation components leaked.The device was placed by the obstetrics (ob) physician for uterine bleeding and was inflated with 240 ml of normal saline.One iodine soaked vaginal pack was also placed.Later that day, the vaginal packing and bakri were removed.During removal of the bakri, about 10 ml of fluid was removed from the balloon; however, resistance was met and no additional fluid could be removed.The bakri was gently pulled and was successfully removed without difficulty.It was noted that the bedding under the patient was saturated with clear and light pink drainage.After removal, reinflation of the bakri balloon was attempted, and a small hole was found in the balloon.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20568147
Report Number1820334-2024-01426
Device Sequence Number7532220
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)250831(10)14935418
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number14935418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight79 KG
Patient RaceWhite